MAUDE Adverse Event Report: CURE MEDICAL LLC CURE MALE ULTRA; URINARY CATHETER

CURE MEDICAL LLC CURE MALE ULTRA; URINARY CATHETER
Model Number ULTRAM12
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 10/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During follow-up, the patient said his doctor suggested the patient should just wait longer to let the urine drain fully from his bladder, because the bladder needs to be completely emptied to avoid infection.The patient said it was inconvenient to wait a long time.He has tried removing the catheter slowly and letting it drain more or twisting a little.He thinks the lubricant on the catheter may be just too much and may block the eyelets, somewhat slowing the drainage.The patient was use to another catheter product brand and added lubricant for insertion.The patient said he thought all the ultram12 catheters had the same amount of lubricant, but perhaps too much for his needs.
 
Event or Problem Description
Intermittent catheter patient (user) said he's been getting urinary tract infections (uti) concurrent with catheter use, and his doctor believes it's due to his bladder not fully emptying.He said he has trouble emptying his bladder with these catheters because it seems to him the lubricant builds up and blocks it.During follow-up, the patient said he was prescribed antibiotics at an urgent care center, but the infection was not resolved and was admitted to the hospital for treatment.He was put on intravenous (iv) antibiotics to treat the infection, and the infection was resolved.

Brand Name
CURE MALE ULTRA
Common Device Name
URINARY CATHETER
Manufacturer (Section D)
CURE MEDICAL LLC
3471 via lido, #211
newport beach CA 92663
MDR Report Key10878628
Report Number3005471919-2020-00140
Device Sequence Number16851325
Product Code KOD
UDI-Device Identifier00815947021076
UDI-Public(01)00815947021076(17)221128(10)191203-1(241)ULTRAM12
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/28/2022
Device Model NumberULTRAM12
Device Catalogue NumberULTRAM12
Device Lot Number191203-1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2020
Initial Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age60 YR
Patient Weight107